MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while running bd facscanto¿ carryover occurred.There was no report of patient impact.The following information was provided by the initial reporter: cst fail, carry over.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338 and serial # (b)(6).Problem statement: customer reported a complaint regarding carryover between sample tests.Manufacturing defect trend: there are (b)(4) qns (quality notifications) related to the reported issue.Date range from 21oct2020 to date 21oct2020.Complaint trend: there are (b)(4) complaints related to this issue of sample carryover; date range from 21oct2020 to date 21oct2020.Manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax the root cause of the carryover between sample tests could not be determined.The customer had initially reported that the instrument had failed its cst test and was exhibiting carryover between samples.An fse (field service engineer) was brought onsite to confirm the issue.The fse first performed a fluidics check, which was composed of checking the pressure, sample tubing and fittings, and flow rate.Next, they performed an optics check, which was composed of checking the laser power, cab performance, and cvs.Finally, the fse confirmed that the instrument was functioning as expected with a 7-color setup beads performance check and cst setup baseline and performance check, which both passed.No parts were requested for evaluation as there were no parts replaced.Although the unexpected results were from patient samples, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnosis decision and was reported to bd as not expected.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facscanto¿ flow cytometer instructions for use (ifu) manual, #23-14730-03 rev.1/vers.A.The safety risk is limited, s2, and there was no impact to patient health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2014.Defective part number: n/a.Work order notes: o subject / reported: cst fail, carry over.O problem description: cst fail, carry over.O work performed: 1.Fluidic check(pressure check, sample tubing and fitting check, flow rate check).2.Optic check(laser power check, cab performance check, cv check).3.7-color setup beads performance check, all passed.4.Cst setup beads baseline and performance check, all passed.O cause: instrument was normal today.O solution: instrument is working normally.Returned sample evaluation: a return sample was not requested because there were no replaced parts.Risk analysis: risk management file part #338960-04ra, version a, bd facscanto ii flow cytometer (fluidics) fmea was reviewed.The severity rating in this file is an ¿8¿ based on the previous scale rating.This rating is equivalent to ¿s2¿ in sop6078-02 rev.12/vers.J, whereby the unexpected result is obvious or indicated by additional (warning) information and hence the impact to the patient is negligible to none.The current mitigations are adequate with rpn under acceptable range.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no.O item: 10 sit id/od flush.O function: 10.1 clean sit id/od, reduce carryover.O potential failure mode: 10.1.3 id not cleaned.O potential effects of failure: 10.1.3.1 excessive carryover, wrong result.O potential causes/mechanisms of failure: 10.1.3.1.1 software crashes, leaving tube on sit ¿ flush never occurs.O current controls: none.O recommended actions: 1.Add id/od flush to fluidics startup.2.Add id/od flush menu item.O sev: 8.O occ: 1.O det: 8.O rpn: 64.Mitigation(s) sufficient yes no.Root cause: based on the investigation results the root cause of the carryover between sample tests could not be determined.Conclusion: based on the investigation results the root cause of the carryover between sample tests could not be determined.The fse performed a fluidics check, optics check, 7 color setup beads performance check, and cst setup beads baseline and performance check.After testing the instrument, the fse confirmed that the instrument was functioning as expected with no further instances of carryover.No treatment or diagnosis was given due to the unexpected results.The safety risk is limited, s2, and there was no impact to patient health or safety.

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12823560
Report Number2916837-2021-00442
Device Sequence Number5568603
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown